Hydroxychloroquine

Having taken this medication now for about six month's I am almost certain it attributes to the paranoid feeling's.I can't wait to speak to reumatology about this.I won't stop this medication until I have spoken with them.My GP know's there is a possible link and suggest's I speak to reumatology(pass it back to them)about this problem.I now have blister's on my tongue,having just got rid of the mouth ulcer's.I suppose we have to weigh the good with the bad.

5 Replies

oldestnewest
  • It's not one I've personally heard of - paranoia with hydroxychloroquine - I do know, however, that paranoia is quite a common symptom in Lupus patients. Paranoia along with other symptoms (headaches, fits, depression, movement disorders and other psychiatric disturbances) could be an indication of further lupus involvement or an involvement of Hughes Syndrome.

    It may be useful to read the lupus uk factsheet - Lupus and the Brain - lupusuk.org.uk/factsheets/l...

    It may jog your memory if there's is anything you have disregarded but I would imagine it would certainly be useful reading prior to approaching your Rheum (it could also be good reading for your GP).

  • Dear Lupoid

    Thank you for the link to the factsheet about Lupus and the brain. I have very recently experienced the jerky head movements described in the fact sheet and found it very worrying. I will take this sheet along when next speaking with my GP and specialist.

    Thanks

  • When I had mouth Ulcers etc, I was prescribed Difflam Mouthwash. This was a great help. You might want to ask your GP to prescribe it to you.

  • Meant to add that I am on Hydroxychloroquine

    at present and this is to help my liver recover. I have had no paranoia feelings. Although, I do get down a lot.

  • I can recommend Difflam as well, been using it for quite some time and it really helps with mouth and tongue sores..My dentist prescribed it for me.

    No paranoia from hydroxy either...in fact I've felt better mentally since I've taken it. I do get very depressed at times but I've learned to live with that..

You may also like...